Washington, 2013

Wildfire in Washington, August 19 to 29, 2013

August 19 to 29, 2013 · NWS OTX · 1 event in 1 county or zone

The wildfire burned through 1468 acres of timber, brush, and grass five miles northeast of Leavenworth. The cause of the fire is still under investigation.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OTX wrote it up.

The wildfire burned through 1468 acres of timber, brush, and grass five miles northeast of Leavenworth. The cause of the fire is still under investigation. No structures were lost in this fire.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 19, 10:28 AM PST, 2 hours 32 minutes earlier.

Area forecast discussion, Aug 19, 10:28 AM PST, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
1128 AM PDT Mon Aug 19 2013

.SYNOPSIS...
Westerly flow will continue over the Inland Northwest through
Tuesday with dry weather and seasonal temperatures. The weather will
turn more unsettled toward late Thursday into Friday with a renewed
threat of thunderstorms. Southerly flow will continue into next
weekend increasing moisture and continuing the possibility of
thunderstorms.

&&

.DISCUSSION...

Forecast generally tracking well. Made some cosmetic changes to
the winds and relative humidities for today. Main weather impact
this afternoon will be breezy winds and dry conditions increasing
the risk for spreading wildfires if any accidental starts were to
occur; especially in grass or sagebrush across the lowlands. Given
temperatures will only be warming into the 80's...models continue
to keep relative humidities and peak winds just shy of critical
thresholds that would put us solidly in red flag conditions. /sb

&&

.AVIATION...
18Z TAFS: Winds will be gusty today across central and eastern
Washington. For Spokane, Pullman and Lewiston gusts in the 15-20kt
range will be common between 18z and 02z. For Wenatchee, the
combination of gap winds and the evening drainage wind off the
Cascades will likely generate gusts between 20-25kt between 01-04z.
No ceiling or visibility restrictions are anticipated for the next
several days. /GKoch

&&

.PRELIMINARY POINT TEMPS/POPS...
Spokane        84  60  82  56  85  59 /   0   0   0   0   0   0
Coeur d'Alene  84  57  81  52  86  55 /   0   0   0   0   0   0
Pullman        85  50  81  46  87  48 /   0   0   0   0   0   0
Lewiston       94  64  89  60  93  61 /   0   0   0   0   0  10
Colville       88  51  85  48  90  51 /   0   0   0   0   0   0
Sandpoint      83  51  79  45  83  46 /   0   0   0   0   0   0
Kellogg        82  58  79  53  85  56 /   0   0   0   0   0   0
Moses Lake     89  58  85  55  89  58 /   0   0   0   0   0   0
Wenatchee      87  61  86  61  89  64 /   0   0   0   0   0   0
Omak           89  56  86  55  90  60 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Aug 19, 5:43 AM PST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
643 AM PDT MON AUG 19 2013

IDZ001>004-026-027-WAZ031>038-041>044-201345-
NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
643 AM PDT MON AUG 19 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, East Slopes Northern Cascades

When
August 19, 1:00 PM PST to August 29, 12:00 PM PST
Where
East Slopes Northern Cascades forecast zone
Reported by
Fire Department/Rescue

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Washington in 2013Every state in 2013This day in weather historyWarnings in Washington, August 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 472070.